Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 285, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 26, 2015, 6:07 PM CDT for Palo Pinto County, Stephens County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2015, 6:07 PM CDT (23:07 UTC)
- Expired
- May 26, 2015, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Palo Pinto County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:20 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 26, 3:20 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT TUE MAY 26 2015 .DISCUSSION... A CONTINUATION OF THE ACTIVE WEATHER PATTERN IS EXPECTED THROUGH AT LEAST THE FIRST PART OF NEXT WEEK...AS SEVERAL EMBEDDED SHORTWAVES RIDE ALONG THE UPPER LEVEL TROUGH SITUATED OVER THE WESTERN CONUS. RAIN CHANCES REMAIN IN THE FORECAST THROUGH MONDAY WITH TEMPERATURES NEAR TO SLIGHTLY BELOW SEASONAL NORMALS. UPPER LEVEL RIDGING APPEARS TO MOVE INTO NORTH TEXAS BY TUESDAY OF NEXT WEEK...WHICH WOULD GIVE US SOME REPREAVE FROM THE SHOWERS AND STORMS BY MID-WEEK. THE MORNING FOG/DRIZZLE HAS DISSIPATED ACROSS THE REGION...AND THE LOW CLOUDS HAVE BEGUN TO LIFT AND SCATTER OUT. THIS HAS ALLOWED AMPLE SUNSHINE TO FILTER INTO THE AREA...WHICH HAS INCREASED THE TEMPERATURES AND INSTABILITY ACROSS NORTH TEXAS. CAPE VALUES HAVE ALREADY RISEN TO OVER 2000 J/KG ACROSS MUCH OF NORTH AND CENTRAL TEXAS. ADDITIONALLY...A BROAD DRY LINE IS PRESENTLY DRAPED ACROSS WEST TEXAS AND INTO THE TEXAS PANHANDLE...AND ANOTHER SURFACE BOUNDARY WAS PRESENT ACROSS WESTERN NORTH TEXAS. BOTH FEATURES PROVIDE CONFLUENCE AND WILL LEAD TO STORM INITIATION THIS AFTERNOON. WITH BREEZY SOUTHERLY FLOW ACROSS NORTH AND CENTRAL TEXAS TODAY...DEWPOINTS HAVE CLIMBED INTO THE UPPER 60S TO LOWER 70S AS WELL. THESE INGREDIENTS COMBINE TO INCREASE STORM CHANCES ACROSS OUR AREA THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA TO BE AFFECTED BY STORMS WILL BE AREAS ALONG AND WEST OF A GOLDTHWAITE...TO DALLAS...TO BONHAM LINE. IT SHOULD BE POINTED OUT THAT STORM COVERAGE IS NOT EXPECTED TO BE WIDESPREAD...SO NOT EVERYONE WILL SEE STORMS. HOWEVER...CONDITIONS ARE FAVORABLE FOR ANY STORM THAT DEVELOPS TO QUICKLY BECOME SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE ALL POSSIBLE. WITH AMPLE LOW LEVEL MOISTURE...HEAVY RAINFALL SHOULD ALSO BE EXPECTED WITH ANY OF THESE STORMS. THIS COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS...AS SOIL MOISTURE IS VERY HIGH AT THE PRESENT TIME. WHILE STORM CHANCES ON WEDNESDAY ARE NOT VERY HIGH BECAUSE THE UPPER LEVEL SUPPORT IS NOT TOO STRONG...ISOLATED SHOWERS AND STORMS ARE POSSIBLE. THE NEXT STRONG SHORTWAVE COMES INTO PLAY ON THURSDAY AND INTO FRIDAY...AND IS EXPECTED TO RESULT IN WIDESPREAD SHOWERS AND STORMS FOR NORTH AND CENTRAL TEXAS. WE WILL HAVE TO KEEP AN EYE ON THIS TIME FRAME REGARDING FLOODING POTENTIAL...SINCE THE AREA CANNOT TAKE ON TOO MUCH MORE WATER WITHOUT CAUSING PROBLEMS. AS THE UPPER LEVEL TROUGH PUSHES EAST THIS WEEKEND...EXPECT A COLD FRONT TO PUSH THROUGH NORTH TEXAS SATURDAY NIGHT...AND BRING WITH IT RENEWED RAIN CHANCES AND SLIGHTLY COOLER TEMPERATURES. HOWEVER...AFTER THIS FEATURE PASSES THROUGH...RIDGING AND SUBSIDENCE SHOULD DOMINATE AND HELP US DRY OUT...FOR AT LEAST A DAY OR TWO EARLY NEXT WEEK. AJS && .AVIATION... /ISSUED 1252 PM CDT TUE MAY 26 2015/ IFR CONDITIONS ARE HANGING ON ACROSS MUCH OF NORTH TEXAS LATE THIS MORNING AS A WARM FRONT SURGES NORTHWARD. VISIBLE SATELLITE CURRENTLY SHOWS SOME BREAKS IN THE LOW CLOUDS. WE EXPECT THE IFR CONDITIONS TO IMPROVE TO MVFR BETWEEN 18 AND 19Z AND FINALLY LIFT TO VFR BY MID AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING...BUT ABUNDANT LOW LEVEL MOISTURE WILL REMAIN IN PLACE AND IFR CONDITIONS ARE LIKELY AGAIN OVERNIGHT AND WEDNESDAY MORNING. HIGH RES MODEL SOLUTIONS ARE IN GOOD AGREEMENT THAT THE INITIATION POINT OF THUNDERSTORMS THIS AFTERNOON WILL BE WELL WEST OF NORTH TEXAS ON THE DRYLINE. HOWEVER...THESE STORMS SHOULD MOVE EAST THROUGH THE LATE AFTERNOON AND WILL HAVE A POTENTIAL TO IMPACT ALL NORTH TEXAS TERMINALS BETWEEN 01 AND 04Z. SINCE COVERAGE IS EXPECTED TO BE SCATTERED...WE WILL ONLY MENTION STORMS IN THE VICINITY. A SOUTH TO SOUTHEAST WIND WILL PREVAIL THROUGH WEDNESDAY MORNING AT SPEEDS BETWEEN 8 AND 13 KNOTS. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 87 70 85 70 / 30 30 20 40 40 WACO, TX 72 88 72 85 71 / 20 20 20 30 30 PARIS, TX 68 82 69 84 69 / 40 30 30 30 30 DENTON, TX 69 86 70 84 69 / 40 30 20 40 40 MCKINNEY, TX 70 85 70 85 69 / 40 30 20 40 40 DALLAS, TX 72 88 72 85 71 / 30 30 20 40 40 TERRELL, TX 72 87 71 86 71 / 30 30 20 30 30 CORSICANA, TX 72 86 71 85 71 / 20 20 20 30 30 TEMPLE, TX 71 88 72 85 71 / 20 20 20 30 30 MINERAL WELLS, TX 69 87 70 83 67 / 30 20 20 40 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 26, 3:37 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT TUE MAY 26 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT... ESPECIALLY NORTHWEST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE. SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY THROUGH THE EVENING. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE. . .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH MONDAY WITH THE BEST STORM CHANCES FRIDAY THROUGH SATURDAY NIGHT. THERE WILL BE A POTENTIAL FOR SEVERE THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY SOME OF THE STORMS WHICH COULD RESULT IN FLASH FLOODING AND ENHANCE THE ONGOING RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY NORTHWEST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE.
In the hours before
Special weather statement, May 26, 5:35 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT TUE MAY 26 2015
TXZ100-262330-
YOUNG TX-
535 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YOUNG COUNTY UNTIL 630
PM CDT...
AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELBERT...OR 8 MILES WEST OF OLNEY...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS OF UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OLNEY AND NEWCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
TEXAS.
LAT...LON 3340 9895 3339 9846 3329 9854 3319 9873
3319 9895
TIME...MOT...LOC 2234Z 214DEG 29KT 3332 9890
15-BAINLocal storm report, May 26, 5:40 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 6 NE BRECKENRIDGE 32.81N 98.83W
05/26/2015 E1.00 INCH STEPHENS TX EMERGENCY MNGR
HWY 67 5 MILES NORTH OF HWY 180Local storm report, May 26, 5:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TORNADO 1 NNW BRAD 32.76N 98.51W
05/26/2015 PALO PINTO TX PUBLIC
MULTIPLE REPORTS OF BRIEF TORNADO TOUCHDOWN JUST NORTH
OF BRADLocal storm report, May 26, 5:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CADDO 32.72N 98.67W
05/26/2015 STEPHENS TX EMERGENCY MNGR
LARGE TREES DOWN ON PARK ROAD 33Local storm report, May 26, 6:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 14 WSW METCALF GAP 32.64N 98.65W
05/26/2015 E0.75 INCH PALO PINTO TX PUBLICLocal storm report, May 26, 6:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 1 N BRAD 32.76N 98.50W
05/26/2015 PALO PINTO TX TRAINED SPOTTER
SHED DESTROYED AS TORNADO TOUCHED DOWNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:19 PM CDT | Areal Flood Warning | FWD | Freestone | 116 min |
| May 25, 7:25 PM CDT | Areal Flood Warning | FWD | Kaufman | 2 hr |
| May 25, 7:28 PM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 25, 7:31 PM CDT | Areal Flood Warning | FWD | Fannin | 119 min |
| May 25, 7:34 PM CDT | Areal Flood Warning | FWD | Falls | 3 hr |
| May 25, 7:51 PM CDT | River Flood Warning | FWD | Collin | 22 hr |
| May 25, 9:29 PM CDT | Areal Flood Warning | FWD | Kaufman | 3 hr |
| May 25, 9:53 PM CDT | Areal Flood Warning | FWD | Henderson, Rains, Van Zandt | 3 hr |
| May 25, 10:17 PM CDT | Areal Flood Warning | FWD | Anderson, Leon | 3 hr |
| May 25, 10:30 PM CDT | Areal Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 26, 3:00 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | FWD | Young | 55 min |
| May 26, 3:42 PM CDT | Tornado Warning | FWD | Stephens | 33 min |
| May 26, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 61 min |
| May 26, 4:29 PM CDT | Flash Flood Warning | FWD | Stephens, Young | 3 hr |
| May 26, 4:59 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 31 min |
| May 26, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 26, 5:24 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 36 min |
| May 26, 5:28 PM CDT | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| May 26, 5:35 PM CDT | Special Weather Statement | FWD | Young | 55 min |
| May 26, 5:46 PM CDT | Areal Flood Advisory | FWD | Young | 119 min |
| May 26, 5:59 PM CDT | Tornado Warning | FWD | Palo Pinto | 46 min |
| May 26, 6:01 PM CDT | Areal Flood Advisory | FWD | Stephens | 119 min |
| May 26, 6:44 PM CDT | Tornado Warning | FWD | Erath, Palo Pinto | 46 min |
| May 26, 6:51 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.